MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G52731
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1-name and address: (b)(6).E3- occupation: qa ra manager.G4- pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the nester platinum embolization microcoil was difficult to advance during a sigmoid artery embolization procedure on an 80-year-old female patient.The target vessel was a branch of the sigmoid artery with a diameter of less then 2 millimeters.The catheter was flushed and the pusher stylet was advanced through the shipping cartridge with ease.The coil was indwelling for 10-15 seconds before it was advanced into a cook cantata micro catheter using a cook coil pusher.Difficulty was experienced when advancing along some tortuosity, so the flush technique was used to deploy the coil.It did not deploy fully, so once again the coil pusher was used to deploy.However, the coil got stuck to the coil pusher and was withdrawn back into the catheter.The coil was removed using the micro catheter.The coil appeared to be compressed upon a visual examination.The procedure was completed using another cook coil.The coils that were deployed without issue remained in the target area.The user reported that no damage was noted to the device when the package was opened.It was confirmed that the catheter was flushed prior to each coil deployment.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information was provided on 24jul2024.The coil did not exit the microcatheter fully.Approximately 1 cm of the coil remained in the catheter.The clinician was not able to deploy the coil completely.When the clinician withdrew the wire, the coil pulled back into the catheter at the same time.The clinician removed the catheter and coil together.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4 - model # investigation ¿ evaluation on (b)(6) 2024, it was reported that the nester platinum embolization microcoil was difficult to advance during a sigmoid artery embolization procedure on an (b)(6) -year-old female patient.The target vessel was a branch of the sigmoid artery with a diameter of less than 2 millimeters.The catheter was flushed, and the pusher stylet was advanced through the shipping cartridge with ease.The coil was indwelling for 10-15 seconds before it was advanced into a cook cantata micro catheter using a cook coil pusher.Difficulty was experienced when advancing along some tortuosity, so the flush technique was used to deploy the coil.It did not deploy fully, so once again the coil pusher was used to deploy.However, the coil got stuck to the coil pusher and was withdrawn back into the catheter.The coil was removed using the micro catheter.The coil did not exit the microcatheter fully.Approximately 1 cm of the coil remained in the catheter.The clinician was not able to deploy the coil completely.When the clinician withdrew the wire, the coil pulled back into the catheter at the same time.The clinician removed the catheter and coil together.The coil appeared to be compressed upon a visual examination.The procedure was completed using another cook coil.The coils that were deployed without issue remained in the target area.The user reported that no damage was noted to the device when the package was opened.It was confirmed that the catheter was flushed prior to each coil deployment.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found relevant nonconformances that could have contributed to the reported failure mode, in which all affected product was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_ce_nec_rev4] state the following: "warnings if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit." evidence gathered upon review of the dmr, ifu, and the dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product retuned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the coil passed through a portion of the catheter that the flushing process missed, not allowing the coil to smoothly transition through the catheter and into the patient, but this cannot be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19617106
Report Number1820334-2024-00867
Device Sequence Number20607214
Product Code KRD
UDI-Device Identifier00827002527317
UDI-Public(01)00827002527317(17)290129(10)15871507
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52731
Device Catalogue NumberMWCE-18-3-2-NESTER
Device Lot Number15871507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/24/2024
08/20/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/26/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CATHETER (HNBR5.0-35-65-P-NS-MPA); COOK COIL PUSHER (CP-18-180); COOK MICROCATHETER (MCS-2.9-NT-150-15-HP); EMBOSHERES 500-700; MWCE-18-3/2-TORNADO X 3; MWCE-35-7-3-NESTER
Patient Age80 YR
Patient SexFemale